Thunderstorm Wind, Hamilton
- When
- February 25, 10:30 PM EST
- Where
- Hamilton County, Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.600, -83.100
A tree was blown down along with large branches in Jennings.
Strong vertical wind shear and weak instability combined ahead of a pre-frontal squall line during the late evening and overnight hours and produced a few severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Strong vertical wind shear and weak instability combined ahead of a pre-frontal squall line during the late evening and overnight hours and produced a few severe thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 25, 7:40 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EST WED FEB 25 2015
.UPDATE...
CURRENT FORECAST TIMING IS ON TRACK. EXPECT INITIAL LINE OF
CONVECTION AHEAD OF THE FRONT TO REACH FAR WESTERN COUNTIES
AROUND 03Z...THEN MOVE QUICKLY TO THE SOUTHEAST. THE MAIN LINE
SHOULD CLEAR TO THE SOUTHEAST AROUND 10Z.
THE BEST POTENTIAL FOR ANY STRONG STORMS WILL BE NEAR OR JUST
AHEAD OF THE FRONT...WITH THE POTENTIAL FOR ELEVATED WINDS ABOVE
THE SURFACE TO MIX DOWN. FAR INLAND COUNTIES WILL HAVE THE BEST
POTENTIAL FOR STRONG TO SEVERE STORMS AS THE LINE SHOULD WEAKEN
DURING THE OVERNIGHT DUE TO DIURNAL EFFECTS. WITH SHEER NEAR THE
SURFACE LOW COULD NOT RULE OUT AN ISOLATED TORNADO NEAR THE
INTERSTATE 75 CORRIDOR.
TEMPERATURES IN THE WARM SECTOR AHEAD OF THE FRONT WILL REMAIN
STEADY OR SLOWLY RISE OVERNIGHT...THEN FALL AFTER FRONTAL PASSAGE.
&&
.AVIATION...
WARM FRONT JUST SOUTH OF THE AREA WILL MOVE NORTH OF THE TAF SITES
DURING THE EVENING. WINDS WILL SHIFT FROM SE TO S AND SW AND BECOME GUSTY AT
TIMES AS LOW PRESSURE INTENSIFIES OVER THE FL PANHANDLE. IFR CIGS WIDESPREAD
NORTH OF WARM FRONT. ONCE IN WARM SECTOR...ANTICIPATING A RISE TO MVFR.
LINE OF SHOWERS WITH A FEW EMBEDDED T-STORMS WILL MOVE OVER TAF SITES DURING
06Z-10Z PERIOD TONIGHT. THEN COLD FRONT MOVES THROUGH WITH MODEL GUIDANCE
SUGGESTING POTENTIAL FOR CIGS TO DROP BACK TO IFR. FOR NOW...HAVE BKN010 TOWARD
DAWN IN TAFS. SOME IMPROVEMENT IN CIGS ANTICIPATED DURING THE DAY
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 41 54 38 57 / 100 10 0 0
SSI 45 54 41 54 / 100 20 0 0
JAX 52 60 42 58 / 100 20 0 0
SGJ 55 61 45 59 / 80 40 0 10
GNV 57 66 43 63 / 100 20 0 10
OCF 61 65 44 65 / 100 30 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THURSDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
STRUBLE/WOLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 PM EST WED FEB 25 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-270045- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 745 PM EST WED FEB 25 2015 ...SMALL CRAFT ADVISORIES IN EFFECT FOR TONIGHT... ...STRONG STORMS EXPECTED TONIGHT WITH AN ISOLATED SEVERE STORM POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... SOUTH/SOUTHWESTERLY WINDS WILL INCREASE TONIGHT ACROSS THE ATLANTIC COASTAL WATERS AND SMALL CRAFT ADVISORIES ARE IN EFFECT. LOW PRESSURE WILL TRACK ACROSS THE REGION TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW WILL SWEEP EAST DURING THE OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. SOME STRONG STORMS WILL DEVELOP IN RESPONSE TO THE FRONT. A FEW SEVERE STORMS WITH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY WELL INLAND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY ACROSS THE ATLANTIC COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EST WED FEB 25 2015
FLZ020>023-GAZ150-162>164-260330-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CLINCH GA-CHARLTON GA-
ECHOLS GA-WARE GA-
939 PM EST WED FEB 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...WESTERN BAKER...
HAMILTON...SUWANNEE...ECHOLS...CENTRAL WARE...CLINCH AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 1030 PM EST...
AT 938 PM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DU PONT TO WELLBORN...
AND MOVING EAST AT 50 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...HOMERVILLE...JENNINGS...WHITE
SPRINGS...FARGO...ARGYLE...STATENVILLE...SUWANNEE SPRINGS...STEPHEN
FOSTER STATE PARK...SUWANNEE RIVER STATE PARK...TAYLOR...DU PONT...
WELLBORN...CROSSROADS...BELMONT...BLUE SPRINGS...LURAVILLE AND
WINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3063 8314 3080 8313 3085 8309 3085 8301
3087 8297 3106 8297 3123 8234 3020 8225
3007 8305 3011 8312 3010 8321 3026 8325
3039 8317 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0238Z 258DEG 45KT 3099 8293 3025 8282
STRUBLEThe Moody AFB radar (KVAX), 34 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
4 thunderstorm wind. Local standard time, as filed.
A tree was blown down along with large branches in Jennings.
County dispatch and county EM reported trees and power lines down by strong wind gusts throughout the northern half of the county. Pea size hail was also observed near Interstate 10 and U.S. Highway 90.
County dispatch reported several trees downed throughout the county, including one that impacted the intersection of Elim Church Road and SW Centerville Avenue that caused a traffic accident.
A tree fell on an apartment complex in the 1000 block of SW 62nd Blvd. This caused damage to 6 apartments including a water main break.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558377, 558376, 558375, 558378.